Alert archive / Kansas / Winter Storm Warnings in 2022

Winter Storm Warning 2, NWS Topeka, KS

February 16, 202210 counties in Kansas

NWS Topeka, KS issued this winter storm warning at Feb 16, 2022, 2:14 PM CST for 10 counties in Kansas. It took effect at Feb 17, 2022, 12:00 AM CST. It was in force for 16 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 16, 2022, 2:14 PM CST (20:14 UTC)
In effect from
Feb 17, 2022, 12:00 AM CST
Expired
Feb 17, 2022, 3:50 PM CST
In force
16 hr
Issued by
NWS Topeka, KS

Counties Anderson County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Jefferson County, KS, Lyon County, KS, Morris County, KS, Osage County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 54 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 17, 7:00 AM CSTSNOW 2.7Gridley, KS
Feb 17, 7:00 AM CSTSNOW 41 Wnw Baldwin City, KSCORRECTS PREVIOUS SNOW REPORT FROM 1 WNW BALDWIN CITY.
Feb 17, 7:15 AM CSTSNOW 5Lecompton, KS
Feb 17, 7:38 AM CSTSNOW 44 W Eudora, KS
Feb 17, 8:00 AM CSTSNOW 5.82 Ese Lawrence, KS
Feb 17, 8:22 AM CSTSNOW 41 Wnw Baldwin City, KS
Feb 17, 9:15 AM CSTSNOW 5.5Baldwin City, KSCORRECTS PREVIOUS SNOW REPORT FROM BALDWIN CITY.
Feb 17, 9:15 AM CSTSNOW 5.5Baldwin City, KS
Feb 17, 9:32 AM CSTSNOW 6.54 Ese Lawrence, KS
Feb 17, 9:45 AM CSTSNOW 72 Wsw Lawrence, KSTEN MEASUREMENTS AVERAGED OUT TO 7 INCHES.
Feb 17, 10:17 AM CSTSNOW 82 Nw Lawrence, KS
Feb 17, 10:40 AM CSTSNOW 55 Ne Princeton, KSESTIMATED 5 INCHES STILL SNOWING.
Feb 17, 10:40 AM CSTSNOW 62 Sw Lawrence, KS
Feb 17, 10:49 AM CSTSNOW 5.31 S Emporia, KS
Feb 17, 10:49 AM CSTSNOW 5.7Mclouth, KS
Feb 17, 10:51 AM CSTSNOW 4.5Burlington, KS
Feb 17, 11:00 AM CSTSNOW 7.13 Wnw Lawrence, KSAVERAGE OF 10 MEASUREMENTS.
Feb 17, 11:00 AM CSTSNOW 7.81 Sse Eudora, KS
Feb 17, 11:30 AM CSTHEAVY SNOW 71 E Lawrence, KS
Feb 17, 11:35 AM CSTSNOW 5.64 Nne Berryton, KS6 INCH SNOW DEPTH.
Feb 17, 11:43 AM CSTHEAVY SNOW 8Lyndon, KS
Feb 17, 11:44 AM CSTSNOW 2.37 Wsw Topeka, KS
Feb 17, 12:00 PM CSTSNOW 4.53 Ene Topeka, KS
Feb 17, 12:13 PM CSTSNOW 42 Ssw Tecumseh, KS4 INCHES OF SNOW MEASURED AS OF NOON CST.
Feb 17, 12:42 PM CSTSNOW 5.33 S Lecompton, KS
Feb 17, 1:00 PM CSTSNOW 0.55 Sse Volland, KS
Feb 17, 1:00 PM CSTSNOW 13 Nnw Wilsey, KSAMOUNT INCLUDES SLEET AND SNOW.
Feb 17, 1:00 PM CSTSNOW 4.5Eskridge, KSAMOUNT INCLUDES SNOW AND SLEET.
Feb 17, 1:04 PM CSTHEAVY SNOW 82 Sw Lawrence, KSAVERAGED SNOW DEPTH AT 8 INCHES.
Feb 17, 1:08 PM CSTHEAVY SNOW 71 Ssw Garnett, KS
Feb 17, 1:18 PM CSTSNOW 3Meriden, KS
Feb 17, 1:19 PM CSTSNOW 1.56 N Topeka, KS
Feb 17, 1:30 PM CSTSNOW 0.5Nortonville, KS
Feb 17, 1:35 PM CSTSNOW 0.76 N Council Grove, KSAMOUNT INCLUDES SLEET AND SNOW.
Feb 17, 1:35 PM CSTSNOW 62 E Scranton, KS
Feb 17, 1:36 PM CSTSNOW 8Carbondale, KS
Feb 17, 1:43 PM CSTSNOW 2Council Grove, KSAMOUNT INCLUDE SLEET AND SNOW.
Feb 17, 1:48 PM CSTSNOW 7.53 Wnw Osage City, KS
Feb 17, 1:55 PM CSTSNOW 41 Sw Dunlap, KSAMOUNT INCLUDES SLEET AND SNOW.
Feb 17, 1:55 PM CSTSNOW 52 Ssw Americus, KSAMOUNT INCLUDES SLEET AND SNOW.
Feb 17, 2:00 PM CSTHEAVY SNOW 7.83 Wnw Lawrence, KS
Feb 17, 2:00 PM CSTHEAVY SNOW 95 Wsw Emporia, KS
Feb 17, 2:04 PM CSTHEAVY SNOW 7.93 W Lawrence, KS
Feb 17, 2:06 PM CSTSNOW 33 Ssw Dunlap, KSALSO HAD A LAYER OF ICE (FREEZING RAIN AND SLEET) UNDER THE SNOW.
Feb 17, 2:09 PM CSTHEAVY SNOW 81 Ne Lawrence, KS
Feb 17, 2:18 PM CSTSNOW 74 W Olpe, KS
Feb 17, 2:24 PM CSTSNOW 4Allen, KSHAD A LIGHT GLAZE OF ICE TOO.
Feb 17, 2:30 PM CSTHEAVY SNOW 5.81 W Lawrence, KSAVERAGE OF 6 MEASUREMENTS.
Feb 17, 2:30 PM CSTHEAVY SNOW 5.82 Wnw Lawrence, KSMEDIAN OF 6 MEASUREMENTS.
Feb 17, 2:30 PM CSTHEAVY SNOW 7.51 S Ottawa, KS
Feb 17, 2:30 PM CSTHEAVY SNOW 7.52 Wsw Lawrence, KS
Feb 17, 2:35 PM CSTHEAVY SNOW 6.3Hartford, KSAVERAGE OF TEN MEASUREMENTS.
Feb 17, 2:36 PM CSTSNOW 3Reading, KSTHOUGHT DRIFTS WERE A FOOT DEEP.
Feb 17, 2:37 PM CSTHEAVY SNOW 6Burlington, KS
Feb 17, 2:44 PM CSTSNOW 54 Sse Beto Junction, KS
Feb 17, 2:46 PM CSTHEAVY SNOW 10Eudora, KS
Feb 17, 2:47 PM CSTSNOW 63 Sse Waverly, KSESTIMATED AT LEAST 6 INCHES WITH DRIFTS A FOOT DEEP.
Feb 17, 2:47 PM CSTHEAVY SNOW 7.81 S Baldwin City, KS
Feb 17, 2:51 PM CSTSNOW 62 Wnw Harris, KS
Feb 17, 2:52 PM CSTSNOW 3.97 Ne Admire, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 569 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
569 m²/s²
0-3 km storm-relative helicity
632 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

961 
WWUS43 KTOP 162014
WSWTOP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Topeka KS
214 PM CST Wed Feb 16 2022

KSZ026-037>040-054>056-058-059-170415-
/O.UPG.KTOP.WS.A.0002.220217T0600Z-220218T0000Z/
/O.NEW.KTOP.WS.W.0002.220217T0600Z-220218T0000Z/
Jefferson-Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-
Coffey-Anderson-
Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, 
Grantville, Meriden, Nortonville, Council Grove, Alma, Eskridge, 
Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, 
Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, 
Overbrook, Ottawa, Burlington, Lebo, and Garnett
214 PM CST Wed Feb 16 2022

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST THURSDAY...

* WHAT...A wintry mix of precipitation will begin after Midnight
  and then change to snow by sunrise Thursday. The snow may be 
  heavy at times during the mid morning hours before tapering off 
  by afternoon. Total snow accumulations of 4 to 8 inches and ice 
  accumulations up to one tenth of an inch. Wind gusts will 
  increase up to 40 mph during the morning Hours of Thursday. 
  Blowing and drifting snow is expected Thursday morning with near
  blizzard conditons possible.
  

* WHERE...Portions of east central and northeast Kansas.

* WHEN...From midnight tonight to 6 PM CST Thursday.

* IMPACTS...Travel could be very difficult. Widespread blowing
  snow could significantly reduce visibility. The hazardous
  conditions could impact the morning commute.

* ADDITIONAL DETAILS...The northern edge of the heavy snow band
  will be along or just south of I-70. Areas to the north of I-70
  may only see about an inch of snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ011-012-021>024-034>036-170415-
/O.NEW.KTOP.WW.Y.0004.220217T0600Z-220218T0000Z/
Nemaha-Brown-Clay-Riley-Pottawatomie-Jackson-Ottawa-Dickinson-
Geary-
Including the cities of Sabetha, Seneca, Hiawatha, Horton, 
Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, 
Bennington, Abilene, Herington, and Junction City
214 PM CST Wed Feb 16 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST THURSDAY...

* WHAT...Sleet and freezing drizzle will begin after Midnight but
  quickly change to light snow. Total snow accumulations of 1 to 3
  inches are possible. Winds gusting as high as 35 mph may cause
  some blowing snow.

* WHERE...Generally along and southeast of line from Minneapolis
  to Hiawatha.

* WHEN...From midnight tonight to 6 PM CST Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the morning commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
5 follow-up statements
402 
WWUS43 KTOP 170237
WSWTOP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Topeka KS
837 PM CST Wed Feb 16 2022

KSZ026-037>040-054>056-058-059-171100-
/O.CON.KTOP.WS.W.0002.220217T0600Z-220218T0000Z/
Jefferson-Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-
Coffey-Anderson-
Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, 
Grantville, Meriden, Nortonville, Council Grove, Alma, Eskridge, 
Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, 
Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, 
Overbrook, Ottawa, Burlington, Lebo, and Garnett
837 PM CST Wed Feb 16 2022

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST THURSDAY...

* WHAT...A wintry mix of freezing rain and sleet will begin after
  midnight before changing to snow by sunrise Thursday. The snow
  will likely be heavy at times during the mid morning hours
  before tapering off by afternoon. Total snow accumulations of 4
  to 8 inches with ice accumulations up to one tenth of an inch.
  Wind gusts will increase up to 40 mph during the morning hours
  of Thursday. Blowing and drifting snow is expected Thursday
  morning with near blizzard conditons likely.

* WHERE...Portions of east central and northeast Kansas.

* WHEN...From midnight tonight to 6 PM CST Thursday.

* IMPACTS...Travel could be very difficult. Widespread blowing 
  snow could significantly reduce visibility. The hazardous 
  conditions could impact the morning commute.

* ADDITIONAL DETAILS...The northern edge of the heavy snow band
  will be near Interstate 70. Areas to the north of Interstate 70 
  may only see about an inch of snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ011-012-021>024-034>036-171100-
/O.CON.KTOP.WW.Y.0004.220217T0600Z-220218T0000Z/
Nemaha-Brown-Clay-Riley-Pottawatomie-Jackson-Ottawa-Dickinson-
Geary-
Including the cities of Sabetha, Seneca, Hiawatha, Horton, 
Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, 
Bennington, Abilene, Herington, and Junction City
837 PM CST Wed Feb 16 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM CST THURSDAY...

* WHAT...Sleet and freezing drizzle will begin after midnight but
  quickly change to light snow. Total snow accumulations of 1 to 
  3 inches are possible. Winds gusting as high as 35 mph may cause
  some blowing snow.

* WHERE...Generally along and southeast of line from Minneapolis 
  to Hiawatha.

* WHEN...From midnight tonight to 6 PM CST Thursday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
871 
WWUS43 KTOP 170916
WSWTOP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Topeka KS
316 AM CST Thu Feb 17 2022

KSZ026-037>040-054>056-058-059-171800-
/O.CON.KTOP.WS.W.0002.000000T0000Z-220218T0000Z/
Jefferson-Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-
Coffey-Anderson-
Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, 
Grantville, Meriden, Nortonville, Council Grove, Alma, Eskridge, 
Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, 
Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, 
Overbrook, Ottawa, Burlington, Lebo, and Garnett
316 AM CST Thu Feb 17 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Sleet and freezing rain changing over to all snow around
  sunrise this morning. Additional snow accumulations of 4 to 6
  inches with locally higher amounts possible. Ice accumulations 
  of a light glaze. Wind gusts will increase up to 40 mph this 
  morning. Blowing and drifting snow is expected this morning with
  near blizzard conditons likely. 

* WHERE...Portions of east central and northeast Kansas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...The northern edge of the heavy snow band
  will be near Interstate 70. Areas to the north of Interstate 70 
  may only see about an inch of snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

KSZ011-012-021>024-034>036-171800-
/O.CON.KTOP.WW.Y.0004.000000T0000Z-220218T0000Z/
Nemaha-Brown-Clay-Riley-Pottawatomie-Jackson-Ottawa-Dickinson-
Geary-
Including the cities of Sabetha, Seneca, Hiawatha, Horton, 
Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, 
Bennington, Abilene, Herington, and Junction City
316 AM CST Thu Feb 17 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches. 
  Winds gusting as high as 35 mph.

* WHERE...Generally along and southeast of line from Minneapolis 
  to Hiawatha.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
254 
WWUS43 KTOP 171657
WSWTOP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Topeka KS
1057 AM CST Thu Feb 17 2022

KSZ011-012-021>024-034>036-171800-
/O.CAN.KTOP.WW.Y.0004.000000T0000Z-220218T0000Z/
Nemaha-Brown-Clay-Riley-Pottawatomie-Jackson-Ottawa-Dickinson-
Geary-
Including the cities of Sabetha, Seneca, Hiawatha, Horton, 
Clay Center, Manhattan, Wamego, St. Marys, Holton, Minneapolis, 
Bennington, Abilene, Herington, and Junction City
1057 AM CST Thu Feb 17 2022

...WINTER WEATHER ADVISORY IS CANCELLED...

The snow has ended. Expect occasional flurries through the
afternoon hours.

$$

KSZ026-037>040-054>056-058-059-180000-
/O.CON.KTOP.WS.W.0002.000000T0000Z-220218T0000Z/
Jefferson-Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-
Coffey-Anderson-
Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, 
Grantville, Meriden, Nortonville, Council Grove, Alma, Eskridge, 
Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Topeka, 
Lawrence, Emporia, Osage City, Carbondale, Lyndon, Burlingame, 
Overbrook, Ottawa, Burlington, Lebo, and Garnett
1057 AM CST Thu Feb 17 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT... Additional snow accumulations of 1 to 4 inches of
  snowfall, with locally higher amounts are possible along and
  east of a Emporia to Lawrence line. Wind gusts of 30 to 40 MPH
  into the afternoon hours will cause considerable blowing and
  drifting of the snow through the afternoon hours.

* WHERE...Portions of east central and northeast Kansas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The hazardous 
  conditions could impact the morning or evening commute.

* ADDITIONAL DETAILS...Even though the snow will gradually be
  ending from west to east this afternoon, blowing and drifting of
  the snow will cause hazardous driving conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
551 
WWUS43 KTOP 171950
WSWTOP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Topeka KS
150 PM CST Thu Feb 17 2022

KSZ026-037>039-172100-
/O.CAN.KTOP.WS.W.0002.000000T0000Z-220218T0000Z/
Jefferson-Morris-Wabaunsee-Shawnee-
Including the cities of Valley Falls, Oskaloosa, Perry, McLouth, 
Grantville, Meriden, Nortonville, Council Grove, Alma, Eskridge, 
Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, 
and Topeka
150 PM CST Thu Feb 17 2022

...WINTER STORM WARNING IS CANCELLED...

The snow has ended and the winds will diminish through the
remainder of the afternoon hours.

$$

KSZ040-054>056-058-059-180000-
/O.CON.KTOP.WS.W.0002.000000T0000Z-220218T0000Z/
Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Lawrence, Emporia, Osage City, 
Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, 
Lebo, and Garnett
150 PM CST Thu Feb 17 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT... Additional snow accumulations of up to 1 inch will be
  possible along and southeast of interstate 35. Wind gusts of 30
  MPH through the remainder of the afternoon hours will cause
  blowing and drifting of the snow.

* WHERE...Portions of east central and northeast Kansas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  could impact the evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
413 
WWUS43 KTOP 172150
WSWTOP

URGENT - WINTER WEATHER MESSAGE
National Weather Service Topeka KS
350 PM CST Thu Feb 17 2022

KSZ040-054>056-058-059-172300-
/O.CAN.KTOP.WS.W.0002.000000T0000Z-220218T0000Z/
Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Lawrence, Emporia, Osage City, 
Carbondale, Lyndon, Burlingame, Overbrook, Ottawa, Burlington, 
Lebo, and Garnett
350 PM CST Thu Feb 17 2022

...WINTER STORM WARNING IS CANCELLED...

Snow has ended across the area, so the Winter Storm Warning has
been cancelled. Some blowing and drifting of the snow will
continue for the next few hours until winds weaken after sunset.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this winter storm warning went out at Feb 16, 11:44 AM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Feb 16, 11:44 AM CST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1144 AM CST Wed Feb 16 2022

...Update to aviation forecast discussion...

.DISCUSSION...
Issued at 333 AM CST Wed Feb 16 2022

Key Points:

   - Impactful Winter Storm Expected late tonight and Thursday
     across a portion of the area

   - Warming Trend This Weekend

Early this morning the lower boundary layer has remain decoupled
with gusty winds continuing as the low level jet remains around 60
to 70kts at 08Z. Have had wind gusts to 50-55 mph through the night.
Gradient has been decreasing near the surface low in central Kansas
and this rend will continue to work its way southeast as the frontal
boundary moves southward this morning. Will continue with the Wind
Advisory through 6 AM at this time.

The mid level trough will move eastward across the southern Rockies
today and tonight and phase with a northern stream trough on
Thursday. The southern stream wave will move out into the southern
Plains with a negative tilt later tonight and into Thursday morning.
The cold front will move southeast across the area through the day
and into the evening hours, resulting in non-diurnal temperatures as
temps fall behind the cold front. Models continue to show some light
precipitation developing this afternoon in east central Kansas ahead
of the front. Tonight and into Thursday the models continue to show
a good spread with the track of the system across the southern and
central Plains. This results in uncertainty in the axis of heavier
snow and also the timing of the change over from rain to snow. A
warm nose evident on forecast soundings suggest a swath of mixed
precipitation developing from south central through northeast Kansas
late this evening and then continuing across east central Kansas
overnight. Sounding s show elevated instability of around 200 J/kg
of CAPE which could yield some thunder sleet across east central
Kansas overnight. With the approach of the upper trough, forcing for
ascent will increase across northeast and east central Kansas by
Thursday morning resulting in moderate to at times heavy snowfall
from south central into east central Kansas with deep lift through
the dendritic snow growth zone. Depending on whether the track is
further north as the NAM or south as the ECMWF and CMC the axis of
heaviest snowfall may vary across east central Kansas. Given the
variability the continues consensus is to continue the Winter Storm
Watch for now with headline changes later today. Clearing skies are
expected with much colder temperatures Thursday night into the single
digits and teens.

Temperatures warm back up for the weekend and into early next week
before another frontal system moves through on Tuesday. The next
chance of precipitation will come late Monday and into Tuesday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1139 AM CST Wed Feb 16 2022

A surface cold front will move southward across the terminals
this afternoon switching winds to the north. An upper level system
will move into the region Tonight bringing a mix of sleet,
freezing rain, and snow after Midnight. Through the early morning
hours the mix precip will change over to all snow. KTOP and KFOE
may see moderate snowfall through the mid morning hours of
Thursday. The north winds will increase to 20 to 25 KTS with gusts
over 30 KTS possible causing blowing snow, which may reduced
visibilities at the terminals after 12Z THU. Stratus ceilings will
drop below 3000 feet once the precip reaches the surface during
the early morning hours of Thursday.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from late tonight through Thursday afternoon
for KSZ026-037>040-054>056-058-059.

&&

DISCUSSION...53
AVIATION...Gargan
Hazardous weather outlook, Feb 16, 3:41 AM CST, 10 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
341 AM CST Wed Feb 16 2022

KSZ008>012-020>024-026-034>040-054>056-058-059-170945-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
341 AM CST Wed Feb 16 2022

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Today and Tonight

A Wind Advisory remains in effect until 6 AM. A Winter Storm
Watch is posted after midnight for portions of central and eastern
Kansas. A wintry mix is expected tonight across east central
Kansas with minor ice accumulations.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A Winter Storm Watch remains in effect for Thursday across
portions of central and east central Kansas. Snow and blowing snow
will result in hazardous travel conditions Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/media/top/DssPacket.pdf

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 2:14 PM CSTWinter Weather AdvisoryTOPBrown, Clay, Dickinson, Geary, Jackson, Nemaha and 3 more21 hr

Nearby

Winter Storm Warnings in Kansas, 2022Every winter storm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.